Alert archive / West Virginia / Frost Advisories in 2012
Frost Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 7, 2012, 2:49 PM EDT for 25 counties in West Virginia; Meigs County, Ohio. It took effect at Apr 8, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 2:49 PM EDT (18:49 UTC)
- In effect from
- Apr 8, 2012, 2:00 AM EDT
- Expired
- Apr 8, 2012, 8:18 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
All 26 counties
Meigs County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, McDowell County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 68 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143 WWUS71 KRLX 071849 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT SAT APR 7 2012 ...FROST ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING FOR PORTIONS OF WEST VIRGINIA AND MEIGS COUNTY IN SOUTHEAST OHIO... OHZ085-WVZ006>011-013>020-026>037-039-040-080300- /O.NEW.KRLX.FR.Y.0004.120408T0600Z-120408T1300Z/ MEIGS-CABELL-MASON-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 249 PM EDT SAT APR 7 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * LOCATIONS...MEIGS COUNTY IN SOUTHEAST OHIO...AND MOST OF WEST VIRGINIA. * TEMPERATURES...IN THE MID TO LOWER 30S. * TIMING...FROM 2 AM TO 9 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
268 WWUS71 KRLX 080110 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 910 PM EDT SAT APR 7 2012 ...FROST ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING FOR PORTIONS OF WEST VIRGINIA AND MEIGS COUNTY IN SOUTHEAST OHIO... OHZ085-WVZ006>011-013>020-026>037-039-040-080915- /O.CON.KRLX.FR.Y.0004.120408T0600Z-120408T1300Z/ MEIGS-CABELL-MASON-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 910 PM EDT SAT APR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * LOCATIONS...MEIGS COUNTY IN SOUTHEAST OHIO...AND MOST OF WEST VIRGINIA. * TEMPERATURES...IN THE MID TO LOWER 30S. * TIMING...FROM 2 AM TO 9 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
593 WWUS71 KRLX 080741 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 341 AM EDT SUN APR 8 2012 ...FROST ADVISORY IN EFFECT THROUGH EARLY SUNDAY MORNING FOR PORTIONS OF WEST VIRGINIA AND MEIGS COUNTY IN SOUTHEAST OHIO... OHZ085-WVZ006>011-013>020-026>037-039-040-081300- /O.CON.KRLX.FR.Y.0004.000000T0000Z-120408T1300Z/ MEIGS-CABELL-MASON-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 341 AM EDT SUN APR 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...MEIGS COUNTY IN SOUTHEAST OHIO...AND MOST OF WEST VIRGINIA. * TEMPERATURES...IN THE UPPER 30S. * TIMING...FROM 2 AM TO 9 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
205 WWUS71 KRLX 081218 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 818 AM EDT SUN APR 8 2012 OHZ085-WVZ006>011-013>020-026>037-039-040-081330- /O.CAN.KRLX.FR.Y.0004.000000T0000Z-120408T1300Z/ MEIGS-CABELL-MASON-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 818 AM EDT SUN APR 8 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES THIS MORNING HAVE WARMED SUFFICIENTLY TO ABOVE ADVISORY CRITERIA LEVELS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 7, 6:22 AM EDT, 8 hours 27 minutes earlier.
Area forecast discussion, Apr 7, 6:22 AM EDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
622 AM EDT SAT APR 7 2012
.SYNOPSIS...
HIGH PRESSURE WITH A DRY AND WARMER DAY. A COLD FRONT MOVES THROUGH
SUNDAY...WITH A REINFORCING FRONT MONDAY. A COOL AND UNSETTLED
WEATHER PATTERN SETS UP FOR NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
NO CHANGES.
PREVIOUS DISCUSSION...
STAGNANT HIGH PRESSURE CONTINUES FOR ONE MORE DAY. VERY DRY AIR IN
PLACE WILL CONTINUE A LARGE RANGE IN DIURNAL TEMPERATURES TODAY.
EARLY MORNING FREEZE WILL BE FOLLOWED BY ANOTHER VERY DRY...BUT
WARMER DAY...AS SUNSHINE CONTINUES TO MODIFY THE AIRMASS IN PLACE.
AGAIN...GOING WITH LOWER DEWPOINTS PER GFS MODEL WHICH SHOWS ENOUGH
MIXING TO BRING DRY AIR ALOFT TO SURFACE. THIS IS SUPPORTED BY
RECENT DAYS. MODELS...ESPECIALLY NAM...TEND TO NOT MIX VERY DRY AIR
TO SURFACE AND THUS HAVE HIGHER DEWPOINT BIAS.
FOR HEADLINES...WILL CONTINUE TO NOTE ENHANCED FIRE DANGER POTENTIAL
VIA SPS IN NORTHERN MOUNTAINS WHERE SOME GUSTY WINDS WILL DEVELOP
LATER THIS MORNING AND AFTERNOON. ELSEWHERE...IT WILL BE QUITE
DRY...BUT WIND WILL BE LESS OF A FACTOR. STILL...PERSONS IN ALL
LOCATIONS SHOULD BE CAUTIOUS ABOUT THE FIRE DANGER POTENTIAL SINCE
TEMPERATURES WILL BE WARMER AND THE AIR STILL DRY.
FOR TONIGHT...WILL HOLD OFF ON ANY FROST/FREEZE HEADLINES. REASONS
ARE...AIRMASS CONTINUES TO BE MODIFIED BY ABUNDANT SUNSHINE TODAY...
MOISTURE ALOFT AND SOME MID TO HIGH CLOUDS WILL SPREAD ACROSS THE
AREA LATER TONIGHT AHEAD OF A WEAK FRONT. IF THERE WOULD BE A
HEADLINE TONIGHT...IT WOULD MOST LIKELY BE RESTRICTED TO FROST IN
NORTHEAST WEST VIRGINIA WHERE WINDS WOULD BE CALM AND MOISTURE
WOULD BE LAST TO ARRIVE.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
NAM POINTS TO WEAK FRONTAL PASSAGE JUST AFTER 12Z SUNDAY...WITH
LITTLE MOISTURE TO WORK WITH AND THE MAIN ENERGY WELL TO THE
NORTHWEST IN NORTHERN ONTARIO AND MANITOBA. CONTINUE TO KEEP THIS
FRONT DRY...ALTHOUGH MAY NEED TO ADD SPRINKLES ACROSS THE NORTH AS
THE EVENT NEARS. AFTER PASSAGE...NORTHWEST SURFACE FLOW PROVIDES
SOME OROGRAPHIC ENHANCEMENT TO THE OMEGA AND WARRANTS THE LOW END
POPS IN THE MOUNTAINS LATER SUNDAY...BUT WILL BE SHORT LIVED.
A DEEP CLOSED LOW ALOFT WILL ROTATE BACK TO THE WEST OVER THE
NORTHEASTERN CONUS/QUEBEC...AND WILL DOMINATE THE LONG WAVE PATTERN
FOR OUR AREA. WILL SEE A PIECE OF ENERGY DROP FROM THE GREAT LAKES
INTO THE CENTRAL APPALACHIANS FOR MONDAY...NECESSITATING HIGHER
POPS...ESPECIALLY OVER THE NORTH. THIS WILL ALSO BRING ABOUT A MUCH
COOLER PERIOD WITH TEMPERATURES SIGNIFICANTLY BELOW NORMAL FOR THE
EARLY PART OF NEXT WEAK IN LOWER 500MB HEIGHTS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
06Z SATURDAY THRU 06Z SUNDAY...
MODELS CONTINUE TO BE FAIRLY CONSISTENT WITH THE GENERAL PATTERN
THROUGH THE PERIOD...AS AN EAST COAST TROUGH SETS UP. THIS WILL
SERVE TO KEEP COOL WEATHER OVER THE REGION. MODELS DO VARY HOWEVER
ON INDIVIDUAL FEATURES MOVING THROUGH...WHICH ARE NUMEROUS. FOR THIS
REASON...WILL NOT GET TOO FANCY ON TIMING OF POPS. AIR IS COLD
ENOUGH AT TIMES TO SEE SOME SNOW IN THE HIGHER ELEVATIONS OF THE
MOUNTAINS.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
12Z SATURDAY THRU 12Z SUNDAY...
VFR MOSTLY CLEAR CONDITIONS WILL PREVAIL THROUGH 03Z. SCT-BKN MID TO
HIGH CLOUDS WILL INCREASE MAINLY IN THE WEST BY 12Z...AHEAD OF WEAK
COOL FRONT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...
FORECAST CONFIDENCE...HIGH.
ALTERNATE SCENARIOS: NONE
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z SUNDAY...
PERIODS OF IFR POSSIBLE IN THE MOUNTAINS MONDAY NIGHT INTO WEDNESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR WVZ005>011-
013>020-024>037-039-040.
OH...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR OHZ066-067-075-
076-083>087.
KY...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR KYZ101>103-105.
VA...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR VAZ003-004.
&&
SYNOPSIS...JMV/26
NEAR TERM...JMV
SHORT TERM...26
LONG TERM...RPY
AVIATION...JMVHazardous weather outlook, Apr 7, 12:25 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1225 PM EDT SAT APR 7 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-081630- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1225 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2012Frost Advisories in Ohio, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.